Thanks so much for taking time out of your schedule. I have been battling a variety of symptoms for a while now and there seems to be no answer.
In 2005, I had lichen planus. In 2006, my hair started falling out in big sections. One section would grow back only to have another fall out. Soon after that I began having flashers, floaters and severe eye pain. I had inflammation in my eyes for about 3 years. I had steroid injections in my eyes every 3 months and took prednisone for about a year. I also had vertigo and was nauseous the entire time. About the time my eyes cleared up, I lost hearing in one of my ears due to inflammation. I was supposed to see someone specializing in autoimmune disorders today, but office was flooded.
I have been tested for Lupus & Addison's and all came back negative. My thyroid is fine as well. My eye doctor suspects VKH, but there is no one test to confirm. Are there any other possibilities that you can think of that I should ask about? Both my eye and ear specialists have said my symptoms are extremely rare in their respective fields.
Although lichen planus is not known to be caused by infection, this is still a possibility. Certainly the loss of hair, eye pain and floaters, vertigo, hearing problems, etc. are consistent with a chronic infection.
Vogt-Koanagi-Harada syndrome or VKH could explain your problems, because hair loss, eye inflammation, and other symptoms are present. This is thought to be an autoimmune disease of unknown origin.
I would still try to rule out an infection, just because some chronic infections can cause these symptoms, and the usual treatment for an autoimmune disease of unknown origin is immunosuppression by drugs like prednisone or azathioprine.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.